MAUDE Adverse Event Report: STRYKER GMBH T2 FE RETRO NAIL LNG D10XL360; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 FE RETRO NAIL LNG D10XL360; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2339-1036S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a voicemail came in today from a t&e sales rep from san antonio, tx regarding the breakage of 3 retrograde femur nails within a 9-day span.This patient was revised with synthese nails.There was non-union.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d1, d9/h3, h6 (method, results & conclusion codes).The reported event was confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The item received had broken in fatigue manner after an implantation period of approx.4,5 months.The fracture pattern identified high loading.In the case presented a patient (no data given) had been treated with above nail.We received 2 undated x-rays showing the broken nail approx.At the level of the broken bone fragment.They were forwarded to a hcp for medical review.Since only 2 x-rays were available a clear decision regarding medical treatment was not possible because the period before nail breakage was completely missing.The only outcome was ¿there was some callus formation with time to consolidate, however, it did not happen.This seems to be the classical fatigue breakage of the nail, when there is no consolidation although the fracture site shows some hypertrophic/dystrophic callus formation and repair signs¿ the item broke due to axial overload which was regarded as patient related but contributed by the user.With available information a product deficiency was not verified.

Brand Name
T2 FE RETRO NAIL LNG D10XL360
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16765725
Report Number0009610622-2023-00124
Device Sequence Number3061596
Product Code HSB
UDI-Device Identifier07613327292510
UDI-Public07613327292510
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2339-1036S
Device Catalogue Number23391036S
Device Lot NumberK071C44
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown